Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 16, NWS San Angelo, TX

June 11, 2014Concho County, Runnels County, Tom Green County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 11, 2014, 8:28 PM CDT for Concho County, Runnels County, Tom Green County, Texas. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 8:28 PM CDT (01:28 UTC)
Expired
Jun 11, 2014, 9:00 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Concho County, TX, Runnels County, TX, Tom Green County, TX

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:30 PM CDTTSTM WND DMG5 Nw Wall, TXMETAL ROOF PEELED BACK ON A HOME NEAR BLUMENTRITT ROAD AND LOOP 306.
Jun 11, 8:45 PM CDTTSTM WND GST 641 E Wall, TX
Jun 11, 9:00 PM CDTTSTM WND DMG3 Ene Wall, TXMETAL ROOF PEELED BACK. INSULATION IN THE FIELDS. NUMEROUS TREE LIMBS DOWN.
Jun 11, 9:00 PM CDTTSTM WND GST 753 Ene Wall, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WFUS54 KSJT 120128
TORSJT
TXC095-399-451-120200-
/O.NEW.KSJT.TO.W.0016.140612T0128Z-140612T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
828 PM CDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS...
  EASTERN TOM GREEN COUNTY IN SOUTHWEST TEXAS...
  WESTERN CONCHO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 900 PM CDT

* AT 823 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADIC       
  THUNDERSTORM NEAR WALL...OR 4 MILES SOUTHEAST OF SAN               
  ANGELO...MOVING SOUTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  VERIBEST BY 830 PM CDT...
  MERETA BY 845 PM CDT...
  EOLA AND VANCOURT BY 850 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.

&&

LAT...LON 3154 10059 3168 10040 3153 9978 3122 9990
      3109 10025
TIME...MOT...LOC 0126Z 300DEG 33KT 3151 10033

$$
1 follow-up statement
289 
WWUS54 KSJT 120147
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT WED JUN 11 2014

TXC095-399-451-120200-
/O.CON.KSJT.TO.W.0016.000000T0000Z-140612T0200Z/
RUNNELS TX-TOM GREEN TX-CONCHO TX-
847 PM CDT WED JUN 11 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN
CONCHO...EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS COUNTIES...

AT 840 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS TORNADIC THUNDERSTORM WAS 
LOCATED NEAR VANCOURT...OR 16 MILES EAST OF SAN ANGELO...MOVING 
SOUTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  VICK BY 850 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.

&&

LAT...LON 3154 10048 3168 10040 3153 9978 3122 9990
      3109 10025
TIME...MOT...LOC 0142Z 310DEG 39KT 3139 10017

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:52 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 11, 6:52 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT Wed Jun 11 2014

.AVIATION...
/00Z TAFS/

Look for VFR conditions to continue across West Central Texas for
the next 24 hours. Thunderstorms may develop or move into the
Abilene and San Angelo terminals. So, continuing thunder in those
two terminal forecasts look good for this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  94  67  88  70 /  30  10  10  10   5
San Angelo 	 72  98  70  92  72 /  40  20  10  10  10
Junction 	 74  99  71  92  72 /  20  20  20  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Jun 11, 4:38 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 PM CDT WED JUN 11 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-122145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
438 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING WEST OF A THROCKMORTON TO SONORA LINE. VERY LARGE
HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 6:01 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT WED JUN 11 2014

TXZ064-112345-
STERLING TX-
601 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR
STERLING COUNTY...

AT 558 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 22 MILES NORTHWEST OF STERLING CITY...
OR ABOUT 13 MILES NORTHEAST OF GARDEN CITY...MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 635 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.
Special weather statement, Jun 11, 7:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT WED JUN 11 2014

TXZ064-065-072-120100-
STERLING TX-TOM GREEN TX-COKE TX-
714 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR
STERLING...TOM GREEN AND COKE COUNTIES...

AT 712 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF STERLING CITY...MOVING
EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 735 PM CDT
  BROOME BY 750 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.
Special weather statement, Jun 11, 7:50 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT WED JUN 11 2014

TXZ054-065-066-127-128-139-120130-
NOLAN TX-RUNNELS TX-TAYLOR TX-COLEMAN TX-COKE TX-CALLAHAN TX-
750 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR NOLAN
COUNTY...
RUNNELS AND COKE COUNTIES...
TAYLOR...COLEMAN AND CALLAHAN COUNTIES...

AT 747 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF WINGATE...OR ABOUT 8
MILES EAST OF BLACKWELL...MOVING EAST AT 45 MPH. THIS THUNDERSTORM
IS CAPABLE OF SMALL HAIL AND WINDS NEAR 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PUMPHREY AND DRASCO BY 800 PM CDT
  WINTERS AND BRADSHAW BY 805 PM CDT
  CREWS BY 820 PM CDT
  GOLDSBORO BY 825 PM CDT
  NOVICE...SILVER VALLEY AND GLEN COVE BY 830 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones45 min
Jun 11, 7:55 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Runnels, Tom Green50 min
Jun 11, 8:15 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford60 min
Jun 11, 8:58 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green62 min
Jun 12, 4:01 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton44 min
Jun 12, 4:35 PM CDTSpecial Weather StatementSJTKimble25 min
Jun 12, 4:42 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford48 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningSJTKimble28 min
Jun 12, 5:16 PM CDTSpecial Weather StatementSJTKimble29 min
Jun 12, 5:21 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor39 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningSJTJones, Taylor43 min
Jun 12, 5:57 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Taylor48 min
Jun 12, 6:03 PM CDTSevere Thunderstorm WarningSJTTaylor42 min
Jun 12, 6:26 PM CDTSpecial Weather StatementSJTKimble34 min
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor45 min
Jun 12, 6:33 PM CDTSevere Thunderstorm WarningSJTKimble42 min
Jun 12, 6:37 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor23 min
Jun 12, 6:39 PM CDTSpecial Weather StatementSJTRunnels36 min
Jun 12, 6:41 PM CDTAreal Flood AdvisorySJTTaylor2 hr
Jun 12, 6:54 PM CDTSevere Thunderstorm WarningSJTRunnels51 min
Jun 12, 6:57 PM CDTSpecial Weather StatementSJTMason33 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.